TITLE

On the approximation of the elastica functional in radial symmetry

AUTHOR(S)
Bellettini, G.; Mugnai, L.
PUB. DATE
September 2005
SOURCE
Calculus of Variations & Partial Differential Equations;Sep2005, Vol. 24 Issue 1, p1
SOURCE TYPE
Academic Journal
DOC. TYPE
Article
ABSTRACT
We prove a result concerning the approximation of the elastica functional with a sequence of second order functionals, under radial symmetry assumptions. This theorem is strictly related to a conjecture of De Giorgi [8].
ACCESSION #
17671687

 

Related Articles

  • Best Basis Selection for Approximation in Lp. DeVore, Ronald; Petrova, Guergana; Temlyakov, Vladimir // Foundations of Computational Mathematics;May2003, Vol. 3 Issue 2, p161 

    Abstract. We study the approximation of a function class F in Lp by choosing first a basis B and then using n -term approximation with the elements of B . Into the competition for best bases we enter all greedy (i.e., democratic and unconditional [20]) bases for Lp . We show that if the function...

  • Approximation methods in optimal control problems for nonlinear infinite-dimensional systems. Serovaiskii, S. // Mathematical Notes;Sep2013, Vol. 94 Issue 3/4, p567 

    Some notions related to approximate solutions and to the approximation of extremum problems for nonlinear infinite-dimensional systems are proposed. Optimization problems for nonlinear parabolic equations with a fixed terminal state and on an infinite time interval, as well as for singular...

  • KOROVKIN TYPE APPROXIMATION THEOREM IN A2I-STATISTICAL SENSE. Dutta, Sudipta; Das, Pratulananda // Matematicki Vesnik;2015, Vol. 67 Issue 4, p288 

    In this paper we consider the notion of 2I-statistical convergence for real double sequences which is an extension of the notion of 2I-statistical convergence for real single sequences introduced by Savas, Das and Dutta. We primarily apply this new notion to prove a Korovkin type approximation...

  • Optimality and Duality for Nondifferentiable Multiobjective Variational Problems with Higher Order Derivatives. Husain, I.; Ahmed, A.; Mattoo, G. // European Journal of Pure & Applied Mathematics;2009, Vol. 2 Issue 3, p372 

    Wolfe and Mond-Weir type vector dual variational problems are formulated for a class of nondifferentiable multiobjective variational problems involving higher order derivatives. By using concept of efficiency, weak, strong and converse duality theorems are established under invexity and...

  • A Generalized q-Mittag-Leffler Function by q-Captuo Fractional Linear Equations. Abdeljawad, Thabet; Benli, Betül; Baleanu, Dumitru // Abstract & Applied Analysis;2012, p1 

    Some Caputo q-fractional difference equations are solved. The solutions are expressed by means of a new introduced generalized type of q-Mittag-Leffler functions. The method of successive approximation is used to obtain the solutions. The obtained q-version of Mittag-Leffler function is thought...

  • ON THE ERROR ESTIMATE OF NONCONFORMING FINITE ELEMENT APPROXIMATION TO THE OBSTACLE PROBLEM. Lie-heng Wang // Journal of Computational Mathematics;Jul2003, Vol. 21 Issue 4, p481 

    This paper is devoted to analysis of the nonconforming element approximation to the obstacle problem, and improvement and correction of the results in [11], [12].

  • Convergence Results of an Augmented Lagrangian Method Using the Exponential Penalty Function. Echebest, Nélida; Sánchez, María; Schuverdt, María // Journal of Optimization Theory & Applications;Jan2016, Vol. 168 Issue 1, p92 

    In the present research, an Augmented Lagrangian method with the use of the exponential penalty function for solving inequality constraints problems is considered. Global convergence is proved using the constant positive generator constraint qualification when the subproblem is solved in an...

  • A Hybridized Finite Taylor Formula by Fluctuation Free Remainder Term for a Multivariable Function Approximation. BAYKARA, N. A.; GÜRVİT, Ercan; DEMİRALP, Metin // AIP Conference Proceedings;8/13/2009, Vol. 1148 Issue 1, p21 

    Based on the Taylor’s Theorem for functions of several variables, a new formulation is developed here to approximate the remainder term of the Multivariate Taylor polynomial by means of the recently developed Fluctuation Theorem. This new formulation is tested on functions of two variables.

  • Optimal Control of Differential—Algebraic Equations of Higher Index, Part 2: Necessary Optimality Conditions. Pytlak, R. // Journal of Optimization Theory & Applications;Jul2007, Vol. 134 Issue 1, p77 

    This paper deals with optimal control problems described by higher index DAEs. We introduce a class of problems which can be transformed to index one control problems. For these problems we show in the accompanying paper that, if the solutions to the adjoint equations are well-defined, then the...

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics